Alert archive / South Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 161, NWS Aberdeen, SD

August 3, 20124 counties in South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 3, 2012, 4:44 PM CDT for 4 counties in South Dakota. It was in force for 61 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2012, 4:44 PM CDT (21:44 UTC)
Expired
Aug 3, 2012, 5:45 PM CDT
In force
61 min
Issued by
NWS Aberdeen, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, SD, Edmunds County, SD, Faulk County, SD, Spink County, SD

The radar

The Aberdeen radar (KABR), 31 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 4:55 PM CDTHAIL 1.7512 E Loyalton, SD
Aug 3, 5:05 PM CDTTSTM WND GST 60Faulkton, SD
Aug 3, 5:15 PM CDTTSTM WND GST 6010 Ese Ipswich, SDNICKLE HAIL 0.93 INCHES RAIN
Aug 3, 5:15 PM CDTTSTM WND GST 601 S Chelsea, SD
Aug 3, 5:17 PM CDTTSTM WND GST 701 S Chelsea, SDLARGE TREE BRANCHES DOWN HEAVY RAIN AND SMALL HAIL
Aug 3, 5:23 PM CDTTSTM WND GST 635 S Richmond Lake Rec A, SD
Aug 3, 5:44 PM CDTTSTM WND GST 805 S Mellette, SD70-80 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 2:14 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2012-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2012-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-271 J/kg
Mixed-layer LCL
1688 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WUUS53 KABR 032144
SVRABR
SDC013-045-049-115-032245-
/O.NEW.KABR.SV.W.0161.120803T2144Z-120803T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
444 PM CDT FRI AUG 3 2012

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BROWN COUNTY IN NORTHEAST SOUTH DAKOTA...
  SOUTHEASTERN EDMUNDS COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
  EASTERN FAULK COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
  NORTHWESTERN SPINK COUNTY IN NORTHEAST SOUTH DAKOTA...

* UNTIL 545 PM CDT

* AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTH OF CRESBARD...OR 14 MILES SOUTHEAST OF IPSWICH...MOVING
  NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHELSEA AROUND 450 PM CDT...
  NORTHVILLE AROUND 500 PM CDT...
  MINA AND MELLETTE AROUND 505 PM CDT...
  MANSFIELD AROUND 510 PM CDT...
  WARNER AROUND 520 PM CDT...
  RICHMOND LAKE REC AREA AROUND 525 PM CDT...
  ABERDEEN AROUND 530 PM CDT...

THIS WARNING INCLUDES HIGHWAY 281 BETWEEN MILE MARKERS 168 AND 208.

THIS WARNING INCLUDES HIGHWAY 212 BETWEEN MILE MARKERS 263 AND 277.

THIS WARNING INCLUDES HIGHWAY 12 BETWEEN MILE MARKERS 273 AND 292.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 4564 9851 4510 9833 4491 9925 4526 9918
TIME...MOT...LOC 2145Z 238DEG 26KT 4528 9887
WIND...HAIL 60MPH 1.00IN

$$
TMT
1 follow-up statement
644 
WWUS53 KABR 032204
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
504 PM CDT FRI AUG 3 2012

SDC013-045-049-115-032245-
/O.CON.KABR.SV.W.0161.000000T0000Z-120803T2245Z/
SPINK SD-FAULK SD-EDMUNDS SD-BROWN SD-
504 PM CDT FRI AUG 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BROWN...SOUTHEASTERN EDMUNDS...EASTERN FAULK AND NORTHWESTERN SPINK
COUNTIES UNTIL 545 PM CDT...

AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 8
MILES NORTH OF CHELSEA...OR 18 MILES SOUTHEAST OF IPSWICH...MOVING
NORTHEAST AT 30 MPH.

IN ADDITION...AT APPROXIMATLEY 500 PM CDT TREE DAMAGE WAS REPORTED 
JUST EAST OF CRESBARD BY HIGHWAY PATROL. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MINA AND MELLETTE AROUND 510 PM CDT...
  MANSFIELD AROUND 515 PM CDT...
  WARNER AROUND 525 PM CDT...
  RICHMOND LAKE REC AREA AROUND 530 PM CDT...
  ABERDEEN AROUND 535 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4564 9851 4510 9833 4491 9925 4526 9918
TIME...MOT...LOC 2203Z 238DEG 26KT 4529 9872
WIND...HAIL 70MPH 1.00IN

$$
TMT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:42 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 3, 2:42 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
242 PM CDT FRI AUG 3 2012

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
POTENT UPPER LOW CONTINUES TO ADVANCE TOWARDS THE DAKOTAS THIS
AFTERNOON WHILE SFC COLD FRONT MOVES EASTWARD THROUGH THE CENTRAL
AND WESTERN DAKOTAS. ACCORDING TO 19Z SFC OBS...IT HAS PASSED
THROUGH BIS AND PHP...BUT NOT QUITE TO MBG YET. FIRST STORMS HAVE
FIRED NEAR MBG WITH QUARTER SIZE HAIL REPORTED. SVR WATCH 553 WAS
RECENTLY ISSUED FOR AREAS EAST OF THE MISSOURI WHICH IS IN EFFECT
UNTIL 9 PM CDT. SVR PARAMETERS STILL LOOK FAIRLY IMPRESSIVE FOR
SUPERCELLS...EVENTUALLY MERGING INTO SOME SORT OF A LINEAR SYSTEM
AS IT PROGRESSES FARTHER EAST THROUGH THE CWA. TORNADO PARAMETERS
NOT OVERLY IMPRESSIVE...BUT CERTAINLY CANNOT BE RULED OUT. AS THE
FRONT CLEARS THE REGION OVERNIGHT...THUNDERSTORM ACTIVITY WILL
PUSH EAST AS WELL. MUCH COOLER TEMPERATURES AND BREEZY NORTHWEST
WINDS WILL MOVE IN BEHIND THE FRONT FOR SATURDAY. HIGHS WILL DROP
BACK DOWN INTO THE 70S TO LOW 80S. ALSO...WITH THE COOL TEMPS
ALOFT...STEEP LAPSE RATES WILL DEVELOP DURING PEAK HEATING...AND
THE THREAT FOR AFTERNOON SHOWERS EXISTS. HAVE THEREFORE KEPT THE
SLIGHT CHANCES IN MAINLY ACROSS THE NORTHERN AND EASTERN CWA.
SURFACE HIGH THEN SETTLES INTO THE REGION FOR SATURDAY NIGHT AND
SUNDAY...WHICH WILL BRING QUIET CONDITIONS AND COOL LOWS FOR
SUNDAY MORNING. LOW 50S ARE EXPECTED SUNDAY MORNING...AND FAVORED
COOL SPOTS MAY EVEN SNEAK INTO THE UPPER 40S.

.LONG TERM...MONDAY THROUGH FRIDAY
FROM WHAT CAN BE GLEANED FROM AVAILABLE MODEL DATA...IT APPEARS
THAT LITTLE TO NO CHANGE IS NEEDED RIGHT NOW FOR THE EXTENDED. THE
UPPER LEVEL RIDGE AXIS STARTS OUT POSITIONED WEST OF THIS CWA BACK
OVER THE ROCKIES AND ALONG THE FRONT RANGE. OVER A SEVERAL DAY
PERIOD...THE RIDGE AXIS IS FORECAST TO GRADUALLY SHIFT EAST TOWARD
THE WESTERN/CENTRAL DAKOTAS BY THE END OF THE PERIOD.

HOWEVER...WITH THE CWA POSITIONED ON THE BACKSIDE OF THE RIDGE
AXIS /NW FLOW ALOFT/...IT DOES APPEAR THAT A COUPLE OF BACKDOOR
COLD FROPAS AND ASSOCIATED WEAK-TRANSIENT SHORTWAVE TROFS TRY TO
WORK DOWN FROM THE NORTH/NORTHWEST...ONE MONDAY/MONDAY NIGHT AND
THEN A SECOND FROPA TRIES TO WORK DOWN INTO THIS AREA THURSDAY
NIGHT/FRIDAY. WILL TRY AND MIGRATE POPS TO THOSE TIME PERIODS AS
MUCH AS POSSIBLE.

TEMPERATURE-WISE...THE COOLEST READINGS DO APPEAR TO SHOW UP
EARLIER IN THE PERIOD...AND THEN GRADUALLY TREND WARMER RIGHT
THROUGH MID-WEEK. HOWEVER...WHENEVER THE SECOND /ILL-TIMED/ COLD
FROPA GETS DOWN THROUGH THIS CWA LATE IN THE WEEK...IT SHOULD
BRING A BIT OF RELIEF TEMPERATURES WITH SLIGHTLY COOLER/DRIER AIR
SLOWLY SINKING INTO THE CWA. TEMPERATURES IN THE OUT PERIODS WILL
VARY FROM NEAR NORMAL TO SEVERAL DEGREES ABOVE NORMAL THROUGHOUT
THE PERIOD.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS WILL PREVAIL. SHOWERS AND THUNDERSTORMS WILL
DEVELOP ALONG AND AHEAD OF A COLD FRONT TRACKING ACROSS THE
AREA...MAINLY THIS AFTERNOON AND INTO THE EVENING. SUB-VFR CIGS AND
VSBYS ARE POSSIBLE WITH THE STRONGER STORMS...WITH THE BEST CHANCE
FOR STRONG TO SEVERE STORMS OVER THE EASTERN HALF OF THE
AREA...INCLUDING KABR AND KATY. HEAVY RAIN...RATHER LARGE
HAIL...DAMAGING STRONG WINDS AND PERHAPS EVEN A TORNADO OR TWO
COULD OCCUR NEAR OR WITHIN AIRPORT AIRSPACE. SOUTHERLY WINDS AHEAD
OF THE COLD FROPA WILL INCREASE INTO THE 15 TO 25 MPH
RANGE...WHILE WINDS BEHIND THE FROPA SHIFT AROUND TO THE
NORTHWEST.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

SHORT TERM...TMT
LONG TERM...DORN
AVIATION...DORN

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Aug 3, 4:14 AM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
414 AM CDT FRI AUG 3 2012

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-040915-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
414 AM CDT FRI AUG 3 2012 /314 AM MDT FRI AUG 3 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT
A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE
REGION THIS AFTERNOON. THERE IS THE CHANCE FOR SHOWERS AND
THUNDERSTORMS TO DEVELOP AHEAD OF THE FRONT EARLY ON...BUT SEVERE
STORMS ARE MOST LIKELY ACROSS NORTH CENTRAL AND EASTERN SOUTH
DAKOTA...AS WELL AS WEST CENTRAL MINNESOTA THIS AFTERNOON AND
EVENING. LOCALLY HEAVY RAIN...LARGE HAIL...STRONG WINDS...AND
TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A FEW RAIN SHOWERS ARE POSSIBLE ON SATURDAY...BUT OTHERWISE HIGH
PRESSURE AND DRY CONDITIONS WILL PREVAIL THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON.

SERR

In the hours before

Local storm report, Aug 3, 4:02 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
402 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             BRENTWOOD COLONY        45.12N  99.31W
08/03/2012  E1.00 INCH       FAULK              SD   TRAINED SPOTTER

&&

EVENT NUMBER ABR1200344

TMK
Local storm report, Aug 3, 4:04 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
404 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     HAIL             6 W BOWDLE              45.45N  99.78W
08/03/2012  E1.00 INCH       WALWORTH           SD   TRAINED SPOTTER

            QUARTER SIZED HAIL ON HIGHWAY 12 WEST OF BOWDLE

&&

EVENT NUMBER ABR1200345

TROGDON
Local storm report, Aug 3, 4:05 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
405 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             9 W BOWDLE              45.45N  99.84W
08/03/2012  E1.00 INCH       WALWORTH           SD   PUBLIC

&&

EVENT NUMBER ABR1200346

TMK
Local storm report, Aug 3, 4:07 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
407 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND GST     2 NW BOWDLE             45.47N  99.69W
08/03/2012  E50 MPH          EDMUNDS            SD   TRAINED SPOTTER

            SPOTTER REPORTED ESTIMATED 50 MPH WINDS AND PEA SIZED
            HAIL

&&

EVENT NUMBER ABR1200347

TROGDON
Local storm report, Aug 3, 4:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
428 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             10 S BOWDLE             45.31N  99.66W
08/03/2012  E1.00 INCH       EDMUNDS            SD   TRAINED SPOTTER

&&

EVENT NUMBER ABR1200348

TMK
Local storm report, Aug 3, 4:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
433 PM CDT FRI AUG 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             7 WSW ROSCOE            45.40N  99.46W
08/03/2012  E1.00 INCH       EDMUNDS            SD   EMERGENCY MNGR

            QUARTER SIZED HAIL

&&

EVENT NUMBER ABR1200349

TROGDON

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 2:01 PM CDTSevere Thunderstorm WarningABRCampbell, Corson, Dewey, Walworth44 min
Aug 3, 2:41 PM CDTSevere Thunderstorm WarningABRCampbell, Corson, Walworth64 min
Aug 3, 3:05 PM CDTSevere Thunderstorm WarningABRCampbell, Corson, Dewey, Walworth55 min
Aug 3, 3:40 PM CDTSevere Thunderstorm WarningABRBrown, Edmunds, Faulk, Spink65 min
Aug 3, 3:56 PM CDTSevere Thunderstorm WarningABRCampbell, Edmunds, McPherson, Walworth64 min
Aug 3, 4:21 PM CDTTornado WarningABREdmunds24 min
Aug 3, 4:35 PM CDTSevere Thunderstorm WarningABREdmunds, Faulk25 min
Aug 3, 4:43 PM CDTTornado WarningABREdmunds, Faulk26 min
Aug 3, 4:54 PM CDTSevere Thunderstorm WarningABRBrown, Edmunds, McPherson51 min
Aug 3, 5:17 PM CDTSevere Thunderstorm WarningABRFaulk, Hand, Hyde, Spink58 min
Aug 3, 5:34 PM CDTSevere Thunderstorm WarningABRBrown, Clark, Day, McPherson, Marshall, Spink56 min
Aug 3, 5:40 PM CDTTornado WarningABRSpink50 min
Aug 3, 5:53 PM CDTSevere Thunderstorm WarningABRClark, Day, Hand, Spink67 min
Aug 3, 6:25 PM CDTAreal Flood AdvisoryABRSpink3 hr
Aug 3, 6:35 PM CDTSevere Thunderstorm WarningABRBrown, Clark, Codington, Day, Hamlin, Spink25 min
Aug 3, 6:53 PM CDTSevere Thunderstorm WarningABRClark, Codington, Day, Deuel, Grant, Hamlin67 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.